Oklahoma, 2015

Flash Flooding in Oklahoma, June 17 to 18, 2015

June 17 to 18, 2015 · NWS TSA · 17 events in 9 counties and zones

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. The center of the remnants moved from south central Oklahoma to near McAlester by late morning on the 18th. The storm then travelled along a path from there to near Stigler, to Fort Smith, Arkansas, to southern Madison County, Arkansas, through the remainder of the 18th. Feeder bands of heavy rain occurred ahead of the circulation center, while the highest rainfall totals occurred near the path of the center. Abnormally high atmospheric moisture (near record high precipitable water for June) made the system very efficient at making rain, with amounts of two to five inches across a large area of eastern Oklahoma and northwestern Arkansas. The highest totals of five to twelve inches occurred from south central Oklahoma, up through portions of northeast and east central Oklahoma, and into northwestern Arkansas. Portions of southeast Oklahoma, including Le Flore County, as well as portions of west central Arkansas, and Osage and Pawnee Counties in Oklahoma, received the least amount of rain, which was generally less than two inches. With nearly saturated soils from the excessive rainfall and flooding in May, as well as the heavy rain a few days prior to this event, much of the rain became runoff and resulted in flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 17, 5:30 PM CST, 1 hour earlier.

Area forecast discussion, Jun 17, 5:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
630 PM CDT WED JUN 17 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
REMNANTS OF TROPICAL STORM BILL WILL CONTINUE TO IMPACT THE
FORECAST AREA THROUGH THE NEXT 24 HOURS WITH AREAS OF MODERATE TO
HEAVY RAIN RESULTING IN MVFR/IFR CONDITIONS. IFR VISIBILITY LIKELY
IN HEAVY RAIN BANDS. SOME THUNDER REMAINS POSSIBLE BUT COVERAGE
SHOULD REMAIN TOO LIMITED TO INCLUDE IN THE FORECAST. EAST WINDS
WILL CONTINUE TO INCREASE AND SHIFT MORE SOUTHEAST-SOUTH AFTER 12Z
THURSDAY WITH SOME GUSTS OVER 25 KNOTS LIKELY.

&&

.PREV DISCUSSION... /ISSUED 243 PM CDT WED JUN 17 2015/

DISCUSSION...
CENTER OF CIRCULATION FROM REMNANTS OF TROPICAL STORM BILL CURRENTLY
LIFTING NORTH JUST WEST OF THE FTW/DFW METROPLEX. BANDS OF
HEAVIER RAIN CONTINUE ACROSS SOUTHEAST OKLAHOMA IN ASSOCIATION
WITH SYSTEM. A FEW BREAKS IN THE CLOUD COVER HAS ALLOWED ENOUGH
SURFACE HEATING FOR ATMOSPHERE TO BECOME MODERATELY UNSTABLE BOTH
AHEAD AND BEHIND THE MAIN BAND. LOW LEVEL WIND FIELDS WILL CONTINUE
TO INCREASE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...SPREADING
INTO WEST CENTRAL ARKANSAS AS SYSTEM LIFTS NORTH. THIS WILL
PROVIDE AT LEAST A LIMITED CHANCE FOR ISOLATED TORNADOES/MARGINALLY
SEVERE WINDS FOR THE REMAINDER OF THIS AFTERNOON AND EVENING.

MAIN THREAT WILL CONTINUE TO BE THE HEAVY RAINFALL/FLASH FLOODING
AS TROPICAL SYSTEM TRACKS VERY SLOWLY ACROSS NORTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS THURSDAY INTO THURSDAY NIGHT. WIDESPREAD
3 TO 7 INCH RAINFALL TOTALS WILL BE LIKELY WITH LOCALLY AROUND 10
INCHES POSSIBLE. AT THIS TIME IT APPEARS THAT THE HEAVIEST
RAINFALL WILL FALL ALONG AND JUST SOUTH OF THE INTERSTATE 44
CORRIDOR WITH AXIS EXTENDING INTO NORTHWEST ARKANSAS. THIS WILL
LIKELY LEAD TO SIGNIFICANT...LIFE THREATENING FLASH FLOODING AND
MAIN-STEM RIVER FLOODING.

REMNANT LOW EXPECTED TO SHIFT NORTHEAST INTO NORTH CENTRAL ARKANSAS
DURING THE DAY FRIDAY WITH THE HEAVY RAINFALL THREAT ENDING FROM
WEST TO EAST. BOTH THE GFS/ECMWF MODELS ARE IN FAIRLY GOOD
AGREEMENT WITH THIS SCENARIO...ALTHOUGH THE NAM IS A LITTLE SLOWER
WITH OVERALL PROGRESSION OF SYSTEM. UPPER RIDGE AXIS WILL BEGIN
TO BUILD OVER THE SOUTHERN PLAINS THIS WEEKEND INTO EARLY NEXT
WEEK WITH A MUCH NEEDED EXTENDED DRY PERIOD.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, Jun 17, 4:12 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED JUN 17 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 PM CDT WED JUN 17 2015

...POTENTIAL LIFE THREATENING FLOOD EVENT DEVELOPING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD.
	RISK...CRITICAL.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...CONTINUING THROUGH THURSDAY.

	AREA AT GREATEST RISK...JUST SOUTH OF INTERSTATE 44 CORRIDOR.

TORNADO.
	RISK...LIMITED.
	AREA...GENERALLY EAST OF A LINE FROM MIAMI TO MCALESTER.
	ONSET...ONGOING.

DISCUSSION...
WIDESPREAD RAINFALL WILL CONTINUE ACROSS THE REGION TONIGHT
THROUGH THURSDAY ASSOCIATED WITH SLOW MOVING TROPICAL SYSTEM BILL.
EXCESS RAINFALL IS EXPECTED JUST SOUTH OF THE INTERSTATE 44
CORRIDOR WITH THIS SYSTEM...WITH LOCALIZED AMOUNTS WITHIN THIS
ZONE REACHING THE 10 TO 14 INCH RANGE.  THIS AMOUNT OF RAINFALL
WILL CAUSE WIDESPREAD EXTENSIVE FLOODING WITH MAY PROVE LIFE
THREATENING IN SOME INSTANCES.

RAINFALL AMOUNTS ACROSS SOUTHEAST OKLAHOMA THROUGH NORTHWEST
ARKANSAS AND NORTH OF INTERSTATE 44 ARE MORE LIKELY IN THE
3 TO 6 INCH RANGE.  AGAIN...THIS AMOUNT OF RAINFALL WILL LIKELY
CAUSE FLOODING ISSUES.

MANY RIVERS AND LAKES REMAIN FULL FROM THE HEAVY RAINFALL
THAT OCCURRED DURING THE MONTH OF MAY.  THE ADDITIONAL HEAVY
RAINFALL WITH THIS SYSTEM WILL CAUSE RAPID RISES ON SOME RIVERS...
AND SIGNIFICANT RISES CAN BE EXPECTED ON AREA LAKES.

AN ADDITIONAL HAZARD OVERNIGHT WILL BE ISOLATED SEVERE
WEATHER WITH BRIEF TORNADOES POSSIBLE WITHIN THIS TROPICAL
ENVIRONMENT.  THE RISK OF SEVERE WEATHER WILL PERSIST THROUGH
THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HEAVY RAINFALL WILL BE ONGOING THURSDAY AND PERSIST THROUGH
THURSDAY NIGHT INTO FRIDAY.  WIDESPREAD FLOODING WILL EITHER
DEVELOP OR WORSEN THURSDAY THROUGH THURSDAY NIGHT.  THE
TROPICAL RAINFALL WILL GRADUALLY DECREASE IN COVERAGE ON FRIDAY.
DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED
FROM THE WEEKEND THROUGH EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 17, 2:51 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT WED JUN 17 2015

OKZ070-071-172130-
MCINTOSH OK-MUSKOGEE OK-
351 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     WESTERN MUSKOGEE

AT 350 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
CHECOTAH...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHECOTAH...RENTIESVILLE...COUNCIL
HILL...OKTAHA AND WAINWRIGHT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. THIS
STORM HAS PRODUCED A FUNNEL CLOUD AND IS BEING CLOSELY MONITORED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3559 9570 3568 9548 3546 9545 3544 9551
TIME...MOT...LOC 2050Z 145DEG 12KT 3549 9549
Special weather statement, Jun 17, 3:33 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT WED JUN 17 2015

OKZ070-071-172215-
MCINTOSH OK-MUSKOGEE OK-
433 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

IN EAST CENTRAL OKLAHOMA
     CENTRAL MUSKOGEE

AT 432 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
WARNER...MOVING NORTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RENTIESVILLE...WARNER AND OKTAHA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3554 9554 3566 9540 3546 9525 3542 9532
TIME...MOT...LOC 2132Z 134DEG 16KT 3548 9532
Special weather statement, Jun 17, 3:44 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT WED JUN 17 2015

OKZ076-172230-
LE FLORE OK-
444 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF BIG CEDAR...MOVING NORTH AT 30 MPH. ANOTHER STRONG STORM WAS
LOCATED 5 MILES WEST OF OCTAVIA...MOVING NORTHWEST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
OCTAVIA...BIG CEDAR...MUSE...WHITESBORO...HODGEN...HEAVENER...
HONOBIA AND HEAVENER RUNESTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3487 9493 3495 9452 3476 9445 3451 9446
      3450 9447 3450 9494
TIME...MOT...LOC 2143Z 158DEG 26KT 3454 9448
Special weather statement, Jun 17, 4:14 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT WED JUN 17 2015

OKZ070-172300-
MUSKOGEE OK-
514 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OKTAHA...
MOVING NORTHWEST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...COUNCIL HILL...OKTAHA...WAINWRIGHT...BOYNTON AND
JAMESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3584 9572 3564 9542 3555 9546 3556 9571
TIME...MOT...LOC 2213Z 125DEG 17KT 3557 9550
Special weather statement, Jun 17, 5:41 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
641 PM CDT WED JUN 17 2015

ARZ011-020-180045-
FRANKLIN AR-MADISON AR-
641 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     EASTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHERN MADISON

AT 641 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES EAST OF ALIX TO 11 MILES EAST OF ALIX TO 6
MILES SOUTHEAST OF ETNA...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...PARADISE...ALIX...TAFT...
RED STAR...WEATHERS...OZARK...DENNING...ALTUS...WATALULA...JETHRO...
MOUNTAIN TOP...BARNES...TURNERS BEND...CASS...REDDING...WIEDERKEHR
VILLAGE...SAINT PAUL...PETTIGREW...COMBS...BRASHEARS...DUTTON...
PATRICK...BOSTON...DELANEY...CROSSES...WITTER AND ETNA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3592 9350 3587 9352 3577 9351 3576 9369
      3538 9370 3536 9375 3540 9380 3532 9381
      3531 9384 3573 9392 3576 9389 3576 9393
      3585 9395 3603 9365 3601 9344 3597 9345
TIME...MOT...LOC 2341Z 171DEG 26KT 3545 9329 3546 9354
          3534 9375
Special weather statement, Jun 17, 6:06 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT WED JUN 17 2015

ARZ010-011-019-020-029-180045-
CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-WASHINGTON AR-
706 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CRAWFORD...SOUTHERN MADISON AND SOUTHEASTERN WASHINGTON

IN WEST CENTRAL ARKANSAS
     FRANKLIN AND NORTHEASTERN SEBASTIAN

AT 705 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES SOUTHEAST OF RED STAR TO MOUNTAIN TOP TO
BLOOMER...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS
INCLUDE...OZARK...MULBERRY...LAVACA...WINSLOW...MOUNTAINBURG..
.ALMA...DYER...FIGURE FIVE...RUDY...LOCKE...MOUNT GAYLER AND LAKE
FORT SMITH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3592 9350 3588 9350 3587 9352 3577 9351
      3576 9352 3576 9369 3551 9370 3516 9417
      3560 9443 3592 9399 3595 9348 3593 9348
TIME...MOT...LOC 0005Z 147DEG 26KT 3563 9337 3562 9373
          3530 9416

LACY

The radar

The Tulsa radar (KINX), 56 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

17 flash flood. Local standard time, as filed.

Flash Flood, Okmulgee

When
June 17, 6:30 PM CST to June 18, 12:30 AM CST
Where
Okmulgee County, 2.98 mi NNE of Natura to 3.57 mi NNE of Natura
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.770, -95.930

Several rural roads were flooded across northern Okmulgee County.

Flash Flood, Okmulgee

When
June 18, 6:24 AM CST to 12:30 PM CST
Where
Okmulgee County, 1.7 mi ENE of Hector to 2.61 mi E of Hector
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.843, -95.894

Several roads were flooded and closed due to high water.

Flash Flood, Tulsa

When
June 18, 7:53 AM CST to 1:03 PM CST
Where
Tulsa County, 2.73 mi N of Bixby to 2.89 mi N of Bixby
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.989, -95.882

Portions of E 121st Street S were flooded and closed due to high water.

Flash Flood, Tulsa

When
June 18, 9:11 AM CST to 1:30 PM CST
Where
Tulsa County, 5.37 mi SW of Atlantic to 4.91 mi SW of Atlantic
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.872, -95.895

Portions of E 201st Street S were flooded and closed.

Flash Flood, Creek

When
June 18, 10:00 AM CST to 1:30 PM CST
Where
Creek County, 1.27 mi SW of Sapulpa to 1.87 mi SW of Sapulpa
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.988, -96.117

Portions of Taft Road near Alternate Highway 75 were flooded and closed.

Flash Flood, Tulsa

When
June 18, 10:19 AM CST to 1:30 PM CST
Where
Tulsa County, 1.31 mi ENE of Garden City to 1.12 mi E of Garden City
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.134, -95.997

Portions of W 21st Street were flooded near Highway 51.

Flash Flood, Okmulgee

When
June 18, 11:00 AM CST to 12:30 PM CST
Where
Okmulgee County, 3.16 mi WSW of Preston to 5.27 mi WNW of Blackstone Mine
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.695, -96.027

Numerous roads across the county were closed due to high water.

Flash Flood, McIntosh

When
June 18, 11:01 AM CST to 5:00 PM CST
Where
McIntosh County, Checotah to 5.01 mi ENE of Wells
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.430, -95.520

Several county roads were flooded.

Flash Flood, Tulsa

When
June 18, 11:08 AM CST to 1:30 PM CST
Where
Tulsa County, 1.1 mi W of Glenpool to 1.21 mi W of Glenpool
Cause
Heavy Rain
Reported by
Public
Coordinates
35.950, -96.020

Portions of S 26th W Avenue, west of Highway 75, were flooded.

Flash Flood, Okmulgee

When
June 18, 12:15 PM CST to 12:30 PM CST
Where
Okmulgee County, 1.78 mi SW of Murdell to 2.65 mi NW of Schulter
Cause
Heavy Rain
Reported by
County Official
Coordinates
35.650, -96.000

Numerous roads were closed due to high water.

Flash Flood, Tulsa

When
June 18, 1:14 PM CST to 1:30 PM CST
Where
Tulsa County, Bixby to 0.83 mi S of Bixby
Cause
Heavy Rain
Reported by
Public
Coordinates
35.950, -95.880

Numerous roads were flooded and closed across southern Tulsa County.

Flash Flood, Craig

When
June 18, 1:35 PM CST to 5:00 PM CST
Where
Craig County, Welch to 2.04 mi W of Welch
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.870, -95.100

Flood water covered portions of Highway 2 and threatened several homes.

Flash Flood, Cherokee

When
June 18, 2:06 PM CST to 5:00 PM CST
Where
Cherokee County, Tahlequah to 0.45 mi SSW of Tahlequah
Cause
Heavy Rain
Reported by
Public
Coordinates
35.920, -94.970

Several roads on the north side of town were flooded.

Flash Flood, Pittsburg

When
June 18, 2:11 PM CST to 5:00 PM CST
Where
Pittsburg County, 4.52 mi W of Bowler to 3.85 mi W of Bowler
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
35.224, -95.580

Portions of a county road were washed out.

Flash Flood, Tulsa

When
June 18, 4:00 PM CST to 7:30 PM CST
Where
Tulsa County, 1.91 mi NNE of Owasso to 2.26 mi NNE of Owasso
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.293, -95.832

Portions of E 96th Street N were flooded east of Highway 169.

Flash Flood, Sequoyah

When
June 18, 5:00 PM CST to 8:00 PM CST
Where
Sequoyah County, 0.91 mi WNW of Sallisaw Arpt to 0.84 mi WNW of Sallisaw Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.435, -94.815

Drake Road was closed due to high water.

Flash Flood, Mayes

When
June 18, 8:00 PM CST
Where
Mayes County, 1.44 mi NW of Adair to 1.49 mi WSW of Adair
Cause
Heavy Rain
Reported by
County Official
Coordinates
36.444, -95.289

Several county roads were closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588058, 589657, 589659, 589660, 589667, 589672, 589674, 589678, 589681, 589684, 589685, 589688, 589689, 589692, 589694, 589696, 589701.